EconPapers    
Economics at your fingertips  
 

Time-varying correlations and Sharpe ratios during quantitative easing

Jones Paul M. () and O’Steen Haley
Additional contact information
Jones Paul M.: Pepperdine University, Seaver College, 24255 Pacific Coast Highway, Malibu, CA 90263, USA
O’Steen Haley: University of Georgia, Terry College of Business, Athens, GA 30602, USA

Studies in Nonlinear Dynamics & Econometrics, 2018, vol. 22, issue 1, 11

Abstract: Using an econometric methodology from [Cappiello, Lorenzo, Robert F. Engle, and Kevin Sheppard. 2006. “Asymmetric Dynamics in the Correlations of Global Equity and Bond Returns.” Journal of Financial Econometrics 4 (4): 537–572.], we evaluate time-varying correlations between multiple asset classes using an asymmetric-DCC GARCH model. Specifically, we focus on the changes in these correlations during quantitative easing. We then use these conditional correlations, along with conditional means and variances to find optimal investment portfolios using Markowitz mean-variance minimization. Lastly, we compute time-varying Sharpe ratios. Our results show increasing Sharpe ratios during the period of quantitative easing which suggests that the Federal Reserve’s programs were successful in increasing returns and minimizing risk – i.e. volatility – across several asset classes during the financial crisis.

Keywords: asset allocation; multivariate GARCH; Sharpe ratios (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/snde.2018.22.issu ... -0083.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:22:y:2018:i:1:p:11:n:5

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/snde

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-04-13
Handle: RePEc:bpj:sndecm:v:22:y:2018:i:1:p:11:n:5